MAUDE Adverse Event Report: BECTON DICKINSON, S.A. NEEDLE 27X1-1/2 ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. NEEDLE 27X1-1/2 ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302436
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle 27x1-1/2 eclipse came with a mix of product types in a pack.The following information was provided by the initial reporter: we have delivered bd eclipse needles 0.4mmx40mm to the client.A week later the client returned that there were also 'short' needles between the needles, which turned out to be 0.4mmx13mm needles.At first i thought that we had filled out the wrong part of the needles ourselves (taken part of the wrong box), but it turned out that we didn't have the needles of 0.4mm x 13mm and that we didn't have any needles after research (after checking the stock and wholesale data).It seems that in the box of 0,4x40mm there were wrong needles of 0,4x13 mm.This is the case: bd eclipse needle 0.4x40 mm ref 302436, lot no 1808001, (b)(4) and the needles found are: bd eclipse needle 0.4mmx13mm ref 305770, (b)(4).
 
Additional Manufacturer Narrative
Investigation: bd has reviewed our production and inspection records and have established that all production and quality processes were carried out normally.Bd has been provided with a picture of the shelf carton label of lot 1808001 and two units were of lot 1712001.There is one single packaging eclipse machine at fraga plant.Bd has reviewed our manufacturing and quality records finding the following: reported lot 1808001 was packaged in machine nº4632 in august 01-23rd, 2018.This lot was sent to dc (distribution center) at temse in 4 different pos: september 10th, 2018; january 8th, 2019; march 2nd, 2019 and april 1st 2019.198 shipping boxes are still in fraga warehouse.Reported lot 1712001 was packaged in machine nº4632 in december 01-03rd, 2017 during which 25 visual inspection of 100 units each were performed with zero defects noted.This lot was sent entirely to dc in december 29th, 2017.In addition, revision of the registers of "revision of damaged material in handling / storage procedures", showed no specific root cause thereby incur the reported issue.A line clearance issue in packaging machine is rejected as a potential root cause because affected products were manufactured between 8 months of difference.In addition, both lots were not at fraga plant (nor at warehouse neither at shop floor) at the same time because the lot 1712001 was entirely sent to dc 8 months before lot 1808001 was manufactured.Taking into account the reported 2 lots did not coexisted in bd fraga plant at the same moment and the time when these lots were produced is far away from each other, the origin of the reported issue during the needles manufacturing process at fraga plant is rejected.On the other hand, bd cannot exclude that the handling of the product during the shipments packaging process at the distribution center of your immediate supplier could probably have some implication in the reported situation.
 
Event or Problem Description
It was reported that needle 27x1-1/2 eclipse came with a mix of product types in a pack.The following information was provided by the initial reporter: we have delivered bd eclipse needles 0.4mmx40mm to the client.A week later the client returned that there were also 'short' needles between the needles, which turned out to be 0.4mmx13mm needles.At first i thought that we had filled out the wrong part of the needles ourselves (taken part of the wrong box), but it turned out that we didn't have the needles of 0.4mm x 13mm and that we didn't have any needles after research (after checking the stock and wholesale data).It seems that in the box of 0,4x40mm there were wrong needles of 0,4x13 mm.This is the case: bd eclipse needle 0.4x40 mm ref 302436, lot no 1808001, vvd 2023-07 and the needles found are: bd eclipse needle 0.4mmx13mm ref 305770, vvd 2022-11, vvd 1712001.

Brand Name
NEEDLE 27X1-1/2 ECLIPSE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga
MDR Report Key8666990
Report Number3002682307-2019-00343
Device Sequence Number13513842
Product Code FMI
UDI-Device Identifier00382903024360
UDI-Public00382903024360
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number302436
Device Lot Number1808001
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;